Alert archive / Arizona / Red Flag Warnings in 2014

Red Flag Warning 8, NWS Las Vegas, NV

April 28, 2014Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada

NWS Las Vegas, NV issued this red flag warning at Apr 28, 2014, 2:30 PM MST for Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada. It took effect at Apr 29, 2014, 8:00 AM MST. It was in force for 36 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 28, 2014, 2:30 PM MST (21:30 UTC)
In effect from
Apr 29, 2014, 8:00 AM MST
Expired
Apr 30, 2014, 8:00 PM MST
In force
36 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV

The radar

The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 7:47 AM MSTNON-TSTM WND GST 692 E Ontario, CAASOS STATION ONTARIO AIRPORT /ONT/
Apr 30, 10:06 AM MSTNON-TSTM WND GST 594 Se Chino, CAASOS STATION CHINO AIRPORT /CNO/
Apr 30, 10:51 AM MSTNON-TSTM WND GST 702 E Ontario, CAASOS STATION ONTARIO AIRPORT /ONT/
Apr 30, 10:59 AM MSTNON-TSTM WND GST 524 Ene Bullhead City, AZTRAINED SPOTTER IN BULLHEAD CITY RECORDED A WIND GUST OF 52 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2014-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2014-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3121 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WWUS85 KVEF 282130
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
230 PM PDT MON APR 28 2014

.GUSTY WINDS AND LOW RELATIVE HUMIDITY ARE EXPECTED TO COMBINE WITH
DRY VEGETATION TO CREATE RED FLAG CONDITIONS DOWN THE COLORADO RIVER
VALLEY TUESDAY.

AZZ101-CAZ229-NVZ466-291100-
/O.NEW.KVEF.FW.W.0008.140429T1500Z-140430T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
230 PM PDT MON APR 28 2014 /230 PM MST MON APR 28 2014/

...RED FLAG WARNING IN EFFECT FROM 8 AM TO 8 PM TUESDAY FOR STRONG
WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...229 AND
466...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 8 AM TO 8 PM TUESDAY.

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD 
  NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 
  229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 
  466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE.

* TIMING...GUSTY WINDS WILL DEVELOP AS RELATIVE HUMIDITY FALLS
  TUESDAY MORNING. WINDS WILL PEAK DURING THE AFTERNOON BEFORE
  DECREASING IN THE EVENING.

* WIND...NORTH 25 TO 35 MPH WITH GUSTS TO 35 TO 45 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY 5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

WOLCOTT

HTTP://WEATHER.GOV/LASVEGAS
6 follow-up statements
672 
WWUS85 KVEF 291042
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
342 AM PDT TUE APR 29 2014

.GUSTY WINDS AND LOW RELATIVE HUMIDITY ARE EXPECTED TO COMBINE
WITH DRY VEGETATION TO CREATE RED FLAG CONDITIONS DOWN THE
COLORADO RIVER VALLEY TODAY.

AZZ101-CAZ229-NVZ466-292200-
/O.CON.KVEF.FW.W.0008.140429T1500Z-140430T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
342 AM PDT TUE APR 29 2014 /342 AM MST TUE APR 29 2014/

...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/
THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...229 AND
466...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD 
  NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 
  229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 
  466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE.

* TIMING...GUSTY WINDS WILL DEVELOP AS RELATIVE HUMIDITY FALLS THIS
  MORNING. WINDS WILL PEAK DURING THE LATE MORNING AND AFTERNOON
  BEFORE DECREASING IN THE EVENING.

* WIND...NORTH 25 TO 35 MPH WITH GUSTS TO 35 TO 45 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY 5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
038 
WWUS85 KVEF 292056
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
156 PM PDT TUE APR 29 2014

.GUSTY WINDS AND LOW RELATIVE HUMIDITY ARE EXPECTED TO COMBINE
WITH DRY VEGETATION TO CREATE RED FLAG CONDITIONS DOWN THE
COLORADO RIVER VALLEY FOR THE REST OF TODAY AND AGAIN ON WEDNESDAY.

AZZ101-CAZ229-NVZ466-300500-
/O.EXT.KVEF.FW.W.0008.000000T0000Z-140501T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
156 PM PDT TUE APR 29 2014 /156 PM MST TUE APR 29 2014/

...RED FLAG WARNING NOW IN EFFECT THROUGH 8 PM PDT /8 PM MST/ WEDNESDAY
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
101...229 AND 466...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD 
  NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 
  229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 
  466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE.

* TIMING...GUSTY WINDS AND LOW HUMIDITY WILL DROP BELOW RED FLAG
  CRITERIA AT ABOUT 8PM THIS EVENING. STRONG WINDS AND LOW HUMIDITY
  WILL AGAIN REACH RED FLAG LEVELS ON WEDNESDAY MORNING AND PEAK
  LATER IN THE AFTERNOON.

* WIND...REST OF TODAY...NORTH 25 TO 25 MPH WITH GUSTS 35 TO 45 MPH.
  WEDNESDAY...EXPECT NORTH 20 TO 30 MPH WITH GUSTS TO 35 TO 40 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY 5 TO 10 PERCENT FOR THE REST
  OF TODAY AND WEDNESDAY.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
723 
WWUS85 KVEF 300328
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
828 PM PDT TUE APR 29 2014

.GUSTY WINDS AND LOW RELATIVE HUMIDITY ARE EXPECTED TO COMBINE
WITH DRY VEGETATION TO CREATE RED FLAG CONDITIONS DOWN THE
COLORADO RIVER VALLEY AGAIN ON WEDNESDAY.

AZZ101-CAZ229-NVZ466-301400-
/O.CON.KVEF.FW.W.0008.000000T0000Z-140501T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
828 PM PDT TUE APR 29 2014 /828 PM MST TUE APR 29 2014/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 101...229 AND 466...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD 
  NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 
  229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 
  466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE.

* TIMING...WINDS DROPPED BELOW RED FLAG CRITERIA THIS EVENING.
  STRONG WINDS AND LOW HUMIDITY WILL AGAIN REACH RED FLAG LEVELS ON
  WEDNESDAY MORNING AND PEAK LATER IN THE AFTERNOON.

* WIND...NORTH 20 TO 30 MPH WITH GUSTS 35 TO 40 MPH.

* HUMIDITY...POOR RECOVERY TONIGHT THEN MINIMUM RELATIVE HUMIDITY 5
  TO 10 PERCENT FOR WEDNESDAY.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
778 
WWUS85 KVEF 301222
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
522 AM PDT WED APR 30 2014

.GUSTY WINDS AND LOW RELATIVE HUMIDITY ARE EXPECTED TO COMBINE
WITH DRY VEGETATION TO CREATE RED FLAG CONDITIONS DOWN THE
COLORADO RIVER VALLEY TODAY.

AZZ101-CAZ229-NVZ466-302200-
/O.CON.KVEF.FW.W.0008.000000T0000Z-140501T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
522 AM PDT WED APR 30 2014 /522 AM MST WED APR 30 2014/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 101...229 AND 466...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD 
  NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 
  229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 
  466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE.

* TIMING...STRONG WINDS AND LOW HUMIDITY WILL AGAIN REACH RED FLAG
  LEVELS ON LATER THIS MORNING...PEAK IN THE AFTERNOON...BEFORE
  DIMINISHING IN THE EVENING.

* WIND...NORTH 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH.

* HUMIDITY...POOR RECOVERY OVERNIGHT THEN MINIMUM RELATIVE HUMIDITY
  5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
287 
WWUS85 KVEF 302146
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
246 PM PDT WED APR 30 2014

.GUSTY WINDS AND LOW RELATIVE HUMIDITY ARE EXPECTED TO COMBINE
WITH DRY VEGETATION TO CREATE RED FLAG CONDITIONS DOWN THE
COLORADO RIVER VALLEY TODAY.

AZZ101-CAZ229-NVZ466-010300-
/O.CON.KVEF.FW.W.0008.000000T0000Z-140501T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
246 PM PDT WED APR 30 2014 /246 PM MST WED APR 30 2014/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 101...229 AND 466...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD 
  NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 
  229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 
  466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE.

* TIMING...STRONG WINDS AND LOW HUMIDITY WILL CREATE RED FLAG
  CONDITIONS INTO THIS EVENING BEFORE DIMINISHING. 

* WIND...NORTH 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY 5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
601 
WWUS85 KVEF 010235
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
735 PM PDT WED APR 30 2014

AZZ101-CAZ229-NVZ466-010345-
/O.EXP.KVEF.FW.W.0008.000000T0000Z-140501T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
735 PM PDT WED APR 30 2014 /735 PM MST WED APR 30 2014/

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 101...229 AND 466...

WINDS HAVE DECREASED BELOW RED FLAG LEVELS THIS EVENING AND WILL
REMAIN THAT WAY OVERNIGHT. THERE MAY BE A BRIEF PERIOD OF WIND GUSTS
AROUND 35 MPH ON THURSDAY IN A FEW PLACES SOUTH OF DAVIS DAM BUT
WIDESPREAD RED FLAG CONDITIONS ARE NOT EXPECTED AT THIS TIME.

$$

HTTP://WEATHER.GOV/LASVEGAS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 28, 8:28 AM MST, 6 hours 2 minutes earlier.

Area forecast discussion, Apr 28, 8:28 AM MST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
828 AM PDT MON APR 28 2014

.SYNOPSIS...A NORTHWEST FLOW IN PLACE WILL GIVE WAY TO A STRONG
RIDGE OF HIGH PRESSURE BUILDING OVER THE WESTERN STATES THROUGH MID
WEEK. THIS PATTERN WILL LEAD TO INCREASING NORTH WINDS...ESPECIALLY
ALONG THE COLORADO RIVER VALLEY...TUESDAY AND WEDNESDAY.
TEMPERATURES WILL ALSO RETURN TO ABOVE NORMAL BY THURSDAY AND
CONTINUE THROUGH THE WEEKEND AS HIGH PRESSURE HOLDS OVER THE REGION.
&&

.UPDATE...MADE SOME MINOR TWEAKS TO THE SKY AND WIND GRIDS BASED OFF
THE LATEST TRENDS AND ANALYSIS. FOR MOST OF THE REGION EXPECT CLEAR
SKIES...LIGHT BREEZES AND A CONTINUATION OF THE WARMING TREND. NO
FURTHER UPDATES PLANNED THIS MORNING.
&&

.AVIATION...FOR MCCARRAN...NORTH TO NORTHEAST WINDS OF 6-12 KTS ARE
EXPECTED THROUGH MOST OF THE DAY GENERALLY FAVORING CONFIGS 2 AND 3.
FOR THE MOMENT THINKING IS THAT CONFIG 2 WILL BE FAVORED MOST
FREQUENTLY AND IS REFLECTED IN THE LATEST 15Z TAF UPDATE. AFTER 22Z
WINDS MAY TAKE ON MORE OF AN EASTERLY COMPONENT. ANOTHER PUSH OF
NORTH TO NORTHEAST WINDS IS EXPECTED LATE THIS EVENING WITH GUSTS TO
20-25 KTS POSSIBLE THROUGH MUCH OF TUESDAY. NO OTHER SIGNIFICANT
WEATHER OR CLOUDS EXPECTED.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...NORTH WINDS WILL SPREAD FROM CENTRAL NEVADA DOWN
THROUGH THE MOJAVE DESERT TODAY WITH SUSTAINED SPEEDS GENERALLY
10-15 KTS WITH GUSTS UP TO 25 KNOTS. STRONGEST WINDS WILL OCCUR IN
THE COLORADO RIVER VALLEY BETWEEN KIFP-KEED WHERE 10-20 KNOTS GUSTS
TO 30 KNOTS THIS AFTERNOON AND TONIGHT. THOSE WINDS INCREASE TO
20-25 KNOTS WITH GUSTS TO 35 KNOTS TUESDAY. ANOTHER PUSH OF NORTH TO
NORTHEAST WINDS IS EXPECTED OVERNIGHT THROUGH TUESDAY...BRINGING
WINDS UP ANOTHER 5-10 KTS TUESDAY.
&&

.PREV DISCUSSION...
ISSUED 253 AM PDT MON APR 28 2014

.SHORT TERM...THROUGH WEDNESDAY NIGHT...

UPPER AIR PATTERN ACROSS NORTH AMERICA PROGGED TO BECOME HIGHLY
AMPLIFIED THROUGH MID WEEK. A DEEP CLOSED LOW WILL REMAIN
NEARLY STATIONARY OVER THE UPPER MIDWEST WHICH WILL ALLOW UPSTREAM
RIDGE TO AMPLIFY ALONG THE WEST COAST. MAIN AFFECT ON OUR AREA WILL
BE AN INCREASE IN NORTH WINDS...ESPECIALLY DOWN THE COLORADO RIVER
VALLEY TUESDAY AND WEDNESDAY. THERE STILL IS A DISCONNECT BETWEEN
MOS GUIDANCE WIND SPEEDS AND LOCAL HI RES MODELS REGARDING THOSE
WINDS IN THE COLORADO RIVER. USED A BLEND OF NAM AND HI RES MODELS
FOR THIS FORECAST PACKAGE WHICH KEPT SUSTAINED SPEEDS GENERALLY
BETWEEN 20 AND 25 MPH. LACKING CONFIDENCE TO PULL THE TRIGGER ON ANY
TYPE OF HEADLINE AT THIS TIME...PLUS THIS WILL ALLOW DAY SHIFT TO
SEE ANOTHER ONE OR TWO MODEL RUNS. EVEN UNDER A NORTH FLOW
TEMPERATURES WILL CONTINUE TO MODERATE FROM THE WEEKEND WITH
TEMPERATURES TOPPING OUT SLIGHTLY BELOW NORMAL.

.LONG TERM...THURSDAY THROUGH MONDAY NIGHT.

GET READY FOR THE WARMEST WEATHER OF THE YEAR SO FAR BY LATER THIS
WEEK. HIGH PRESSURE ALOFT IS EXPECTED TO BUILD INTO CALIFORNIA BY
THURSDAY WITH A DEEPLY CARVED TROUGH STILL SITTING OVER NEW MEXICO.
THIS WOULD STILL RESULT IN BREEZY TO LOCALLY WINDY CONDITIONS IN THE
COLORADO RIVER VALLEY BUT NOT AS STRONG AS WHAT WE COULD SEE TUESDAY
AND WEDNESDAY. AS THE HIGH BUILDS SLIGHTLY FURTHER EAST FOR FRIDAY
THIS SHOULD RESULT IN FURTHER WARMING. BY SATURDAY ALL MODELS
FLATTEN THE HIGH OUT AS THEY BRING A SYSTEM INTO THE PAC NW. THIS
SYSTEM SHOULD GRADUALLY DIG SOUTH OVER THE WEEKEND AND BY MONDAY
SHOULD START TO WORK INTO NORCAL. THIS WOULD RESULT IN INCREASING
SOUTHWEST FLOW AND A RETURN OF HIGH CLOUDS TO OUR AREA AS WELL AS
GUSTY SOUTHWEST WINDS ESPECIALLY BY MONDAY AFTERNOON. WINDS WERE
ADJUSTED CLOSE TO THE MEX MOS. BY MONDAY NIGHT, THERE MAY BE SOME
SHOWERS THAT MAKE IT INTO THE SOUTHERN GREAT BASIN AND A SLIGHT
CHANCE OF SHOWERS WAS INTRODUCED TO LINCOLN, CENTRAL NYE, THE WHITE
MOUNTAINS AND THE EASTERN SLOPES OF THE SOUTHERN SIERRA.

AS FOR TEMPS, FORECAST SOUNDINGS AND MODEL GUIDANCE ALL SUPPORTED
RAISING TEMPS SEVERAL DEGREES OVER THE PREVIOUS FORECAST TOWARD THE
HIGHER END OF GUIDANCE. THIS WOULD PUSH TEMPS FROM 4-7 DEGREES ABOVE
NORMAL TO AS MUCH AS 8-12 DEGREES ABOVE NORMAL AT A MINIMUM FOR
FRIDAY AND SATURDAY WHICH SHOULD BE THE WARMEST DAYS. HIGHS IN MOST
OF THE LOWER MOJAVE DESERT VALLEYS SHOULD BE IN THE 90S WITH TRIPLE
DIGITS FOR THE COLORADO RIVER VALLEY AND DEATH VALLEY EASILY. AS THE
RIDGE GETS FLATTENED AND HIGH CLOUDS START TO ARRIVE, TEMPS SHOULD
START TO DROP OFF ESPECIALLY ON MONDAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

UPDATE/AVIATION...WOLCOTT
PREV DISCUSSION...PIERCE/STACHLESKI

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Apr 28, 4:36 AM MST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
436 AM PDT MON APR 28 2014

AZZ002-036-CAZ527-NVZ021-291000-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
436 AM PDT MON APR 28 2014 /436 AM MST MON APR 28 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NORTH WINDS FUNNELED DOWN THE COLORADO RIVER VALLEY TUESDAY AND
WEDNESDAY MAY PROMPT THE NEED FOR A WIND ADVISORY OR LAKE WIND
ADVISORY. ADDITIONALLY...RELATIVE HUMIDITY VALUES LESS THAN 15
PERCENT ARE FORECAST WHICH WOULD PROMOTE ERRATIC FIRE BEHAVIOR. FIRE
WEATHER PRODUCTS MAY BE NEEDED AS WELL.

NO WEATHER HAZARDS EXPECTED AT THIS TIME THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001-003-CAZ519>526-NVZ014>020-022-291000-
NORTHWEST PLATEAU-NORTHWEST DESERTS-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
436 AM PDT MON APR 28 2014 /436 AM MST MON APR 28 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 2:29 PM MSTWind AdvisoryVEFMohave30 hr

Nearby

Red Flag Warnings in Arizona, 2014Red Flag Warnings in California, 2014Red Flag Warnings in Nevada, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.